Alert archive / Alabama / Frost Advisories in 2017
Frost Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this frost advisory at Apr 7, 2017, 2:53 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Apr 8, 2017, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 2:53 PM CDT (19:53 UTC)
- In effect from
- Apr 8, 2017, 2:00 AM CDT
- Expired
- Apr 8, 2017, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545 WWUS74 KHUN 071953 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 253 PM CDT Fri Apr 7 2017 ALZ001>010-016-TNZ076-096-097-081300- /O.NEW.KHUN.FR.Y.0002.170408T0700Z-170408T1300Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 253 PM CDT Fri Apr 7 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY... The National Weather Service in Huntsville has issued a Frost Advisory, which is in effect from 2 AM to 8 AM CDT Saturday. * TIMING AND AREAS AFFECTED...All counties in Northern Alabama and Southern Middle Tennessee until 8 AM CDT Saturday morning. * TEMPERATURE...Temperatures falling into the lower to middle 30s. * IMPACTS...These temperatures may cause harm to sensitive outdoor vegetation if left uncovered, especially in open flat terrain and in sheltered valley locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 12
1 follow-up statement
544 WWUS74 KHUN 081253 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 753 AM CDT Sat Apr 8 2017 ALZ001>010-016-TNZ076-096-097-081400- /O.EXP.KHUN.FR.Y.0002.000000T0000Z-170408T1300Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 753 AM CDT Sat Apr 8 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures will warm rapidly into the 40s and 50s over the next one to two hours ending any threat of frost. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this frost advisory went out at Apr 7, 12:28 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 7, 12:28 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1228 PM CDT Fri Apr 7 2017 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 904 AM CDT Fri Apr 7 2017 The eastern flank of a surface high pressure system prevails across the Southeast underneath the SW quadrant of a longwave trough axis centered over the eastern seaboard. The jet streak associated with this longwave trough axis combined with synoptic scale subsidence will make for a warmer, but still breezy day today as momentum mixing continues again today. Air temperatures are on track for highs in the low 60s while dewpoints drop into the low 30s. As alluded to earlier, the winds will be the main impact today with current northwest winds between 6-10 MPH. Expecting these winds to increase to between 10-15 MPH with gusts to 20 MPH especially over the higher elevations of northeast AL and southern middle TN where winds could gust to 25 MPH. These winds should then diminish after sunset later today. .SHORT TERM...(Tonight through Sunday night) Issued at 311 AM CDT Fri Apr 7 2017 The sfc ridge is pretty much xpcted to settle across the region tonight, with unseasonably cool temps developing after midnight. Early morning lows Sat look to fall into the lower/mid 30s, with the cooler spots xpcted over srn mid TN into NE AL. With dew pts falling into the lower 30s overnight, patchy frost certainly looks possible given the light winds and clr skies. Temps will then begin to rebound a bit on Sat, as the sfc high begins to translate e of the local area and sly flow develops across the Lower MS Valley and points w. Highs on Sat look to return closer to seasonal values, with highs in the upper 60s/near 70F under mostly sunny skies. Large upper ridge pattern out of the Plains states will then shift ewd into the ern CONUS for the latter half of the weekend period, thereby allowing the warming trend to continue, as lows Sat night remain in the lower/mid 40s and highs on Sun rebound further into the mid/upper 70s. .LONG TERM...(Monday through Thursday) Issued at 311 AM CDT Fri Apr 7 2017 Monday starts off with the sprawling high pressure area shifting off the east coast and the mid level ridging shifting east along with it. The continued southerly flow and mostly sunny skies should push highs into the upper 70s. Would not be surprised to see those forecast temps go up a deg or two as Superblend does have a cool bias in these southerly flow setups. An upper low starts to take shape over the midwest on Monday as well and will drag a cold front south through eastern Texas. This upper low will quickly move northeast into the Great Lakes which will essentially wash out the cold front. Latest guidance tonight does not have the front making it through our area with just scattered showers or thunderstorms Tuesday into Tuesday night. Have continued to scale back POPs this update and only kept the thunderstorm wording in for Tuesday, although confidence is low on even that occurring. Since the cold front never makes it through, temperatures for the week look higher than previous forecasts, especially with a continued southerly flow. Another upper low will track into the northeast Thursday night which will develop a similar synoptic setup as Monday. The front stretches SW to NE with a weak low developing along it. This could bring the area another round of showers on Friday. Back to temperatures, this means that we only get a brief NW flow out of the Friday system so our temps will stay warm. Highs for Monday through Friday all look to be in the upper 70s to 80 across the region. Lows will remain in the lower to middle 50s through the week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1225 PM CDT Fri Apr 7 2017 VFR conditions are expected for KHSV/KMSL TAF sites over the next 24 hours. Gusty winds today will gradually subside around 00Z as a high pressure center moves closer to the area and daytime mixing ends. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...SL.77 SHORT TERM...09 LONG TERM...LN AVIATION...KDW For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Apr 7, 2:53 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 253 PM CDT Fri Apr 7 2017 ALZ001>010-016-TNZ076-096-097-081200- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- 253 PM CDT Fri Apr 7 2017 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated to scattered thunderstorms are possible on Tuesday. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time. 12
In the hours before
Local storm report, Apr 7, 9:13 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
913 AM CDT FRI APR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM NON-TSTM WND DMG 3 SW LEIGHTON 34.67N 87.56W
04/06/2017 COLBERT AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
0603 AM NON-TSTM WND DMG 5 SSE KILLEN 34.80N 87.49W
04/06/2017 COLBERT AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
0252 AM NON-TSTM WND DMG 5 NNE CHEROKEE 34.83N 87.95W
04/06/2017 COLBERT AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
1130 PM NON-TSTM WND DMG 5 NNW TOWN CREEK 34.74N 87.44W
04/05/2017 COLBERT AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
0931 PM NON-TSTM WND DMG 8 SE CHEROKEE 34.66N 87.88W
04/05/2017 COLBERT AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
0718 PM NON-TSTM WND DMG LEIGHTON 34.70N 87.53W
04/05/2017 COLBERT AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
0548 PM NON-TSTM WND DMG 6 N TOWN CREEK 34.75N 87.41W
04/05/2017 LAWRENCE AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
0446 PM NON-TSTM WND DMG 2 NNE MUSCLE SHOALS 34.78N 87.63W
04/05/2017 COLBERT AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
0444 PM NON-TSTM WND DMG 2 NNE MUSCLE SHOALS 34.77N 87.63W
04/05/2017 COLBERT AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
0437 PM NON-TSTM WND DMG 6 NNE LEIGHTON 34.77N 87.48W
04/05/2017 COLBERT AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
0430 PM NON-TSTM WND DMG 7 WSW TUSCUMBIA 34.70N 87.82W
04/05/2017 COLBERT AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
0400 PM NON-TSTM WND DMG 7 WNW CHEROKEE 34.79N 88.08W
04/05/2017 COLBERT AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
0325 PM NON-TSTM WND DMG 5 NE MUSCLE SHOALS 34.80N 87.58W
04/05/2017 COLBERT AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
0258 PM NON-TSTM WND DMG 1 ESE LEIGHTON 34.70N 87.52W
04/05/2017 COLBERT AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
0244 PM NON-TSTM WND DMG 6 WNW LITTLEVILLE 34.64N 87.77W
04/05/2017 COLBERT AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
0236 PM NON-TSTM WND DMG 1 N SHEFFIELD 34.77N 87.70W
04/05/2017 COLBERT AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
0348 AM NON-TSTM WND DMG 2 ESE CHEROKEE 34.75N 87.94W
04/05/2017 COLBERT AL EMERGENCY MNGR
A TREE WAS KNOCKED DOWN.
&&Local storm report, Apr 7, 9:39 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
939 AM CDT FRI APR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 4 ENE HUNTSVILLE 34.73N 86.56W
04/05/2017 E0.75 INCH MADISON AL COCORAHS
3/4 INCH HAIL WAS REPORTED.
&&Nearby
Frost Advisories in Alabama, 2017Frost Advisories in Tennessee, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.